Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 111, NWS Lincoln, IL

September 5, 2012Morgan County, Sangamon County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 5, 2012, 7:41 AM CDT for Morgan County, Sangamon County, Scott County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 7:41 AM CDT (12:41 UTC)
Expired
Sep 5, 2012, 8:15 AM CDT
In force
34 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Morgan County, IL, Sangamon County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 7:50 AM CDTTSTM WND DMG1 Sw Woodson, IL3 INCH DIAMETER BRANCHES DOWN. SWOP REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1271 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS53 KILX 051241
SVRILX
ILC137-167-171-051315-
/O.NEW.KILX.SV.W.0111.120905T1241Z-120905T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
741 AM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 815 AM CDT.

* AT 738 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NEW BERLIN TO ALSEY...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...LOAMI...WAVERLY...AUBURN...CURRAN...NORTONVILLE...LOWDER
  AND THAYER.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 66 AND 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 9057 3982 8982 3953 8963 3951 9052
TIME...MOT...LOC 1242Z 332DEG 21KT 3972 8982 3951 9046
WIND...HAIL 60MPH <.75IN

$$

SMITH
2 follow-up statements
210 
WWUS53 KILX 051250
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
750 AM CDT WED SEP 5 2012

ILC137-167-171-051315-
/O.CON.KILX.SV.W.0111.000000T0000Z-120905T1315Z/
MORGAN IL-SANGAMON IL-SCOTT IL-
750 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCOTT...SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES UNTIL
815 AM CDT...

AT 747 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LOAMI TO WHITE HALL...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAVERLY...AUBURN...LOWDER AND THAYER.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 78 AND 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3954 9055 3980 8983 3953 8963 3951 9052
TIME...MOT...LOC 1250Z 332DEG 21KT 3967 8978 3946 9042
WIND...HAIL 60MPH <.75IN

$$

SMITH
127 
WWUS53 KILX 051315
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT WED SEP 5 2012

ILC137-167-171-051323-
/O.EXP.KILX.SV.W.0111.000000T0000Z-120905T1315Z/
MORGAN IL-SANGAMON IL-SCOTT IL-
815 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT...
SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES WILL EXPIRE AT
815 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3954 9055 3980 8983 3953 8963 3951 9052
TIME...MOT...LOC 1313Z 332DEG 21KT 3955 8970 3934 9034

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:48 AM CDT, 53 minutes earlier.

Area forecast discussion, Sep 5, 6:48 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT WED SEP 5 2012

.DISCUSSION...
ISSUED 330 AM CDT WED SEP 5 2012

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

00Z MODELS CONTINUE TO BE SLOWER WITH COLD FRONTAL PASSAGE LATER
TODAY AND TONIGHT...AND SPC CONTINUES A SLIGHT RISK OF SEVERE
STORMS FROM MID AFTERNOON INTO MID EVENING. PER SPC DAY1 DISCUSSION...
MODEL FORECASTS SUGGEST THE STRONGEST INSTABILITY WILL DEVELOP
FROM ACROSS CENTRAL IL LATE THIS AFTERNOON. NAM FORECAST SOUNDINGS
AROUND SPRINGFIELD IL AT 00Z/THU SHOW MLCAPE VALUES RANGING FROM
3000 TO 4000 J/KG. THE STRONG INSTABILITY COMBINED WITH MODERATE
DEEP LAYER SHEAR PROFILES SHOULD BE FAVORABLE FOR SUPERCELLS WITH
LARGE HAIL. THE PRISTINE THERMODYNAMIC ENVIRONMENT MAY ALSO
SUPPORT HAIL GREATER THAN 2 INCHES IN DIAMETER ESPECIALLY WITH
SUPERCELLS THAT HAVE ACCESS TO THE STRONGEST INSTABILITY. AS LOW-
LEVEL FLOW INCREASES DURING THE EARLY EVENING...CELLS SHOULD
CONGEAL INTO A LINEAR CONVECTIVE SYSTEM RESULTING IN AN INCREASED
WIND DAMAGE THREAT. AN ENHANCED WIND DAMAGE THREAT MAY DEVELOP
ACROSS THE LOWER OH VALLEY ESPECIALLY IF AN MCS CAN ORGANIZE AND
MOVE QUICKLY SE ACROSS THE REGION.

ONE MORE HOT AND HUMID DAY EXPECTED TODAY WHICH WILL BE THE 6TH
CONSECTIVE HUMID DAY SINCE LAST FRIDAY WITH THE ARRIVAL OF ISAACS
TROPICAL MOISTURE. WARMED HIGHS A DEGREE OR TWO INTO THE LOW TO
MID 90S TODAY AND THIS COMBINED WITH DEWPOINTS GENERALLY IN THE
LOWER 70S TO GIVE AFTERNOON HEAT INDICES PEAKING AROUND 100F...TO
AS HIGH AS 100-104F IN SW COUNTIES SO JUST BELOW HEAT ADVISORY
CRITERIA OF 105F. INCREASED POPS NW AREAS THIS MORNING TO HANDLE
MCS OVER EASTERN IA AND INCREASE POPS OVER REST OF CENTRAL IL THIS
AFTERNOON AND SE IL BEST CHANCES OF STORMS WILL BE THIS EVENING.

WEAK HIGH PRESSURE TO SETTLE INTO IL BY SUNSET THU BRINGING A FAIR
AMOUNT OF SUNSHINE THU ALONG WITH LESS HUMID AIR. BUMPED UP HIGHS
A DEGREE OR TWO ON THU AS WELL RANGING FROM THE LOWER 80S NW TO
NEAR 90F FAR SE IL BY LAWRENCEVILLE.

YET ANOTHER FAIRLY STRONG DISTURBANCE MOVES INTO CENTRAL IL LATER
THU NIGHT INTO FRI NIGHT LIKELY BRINGING SHOWERS AND MORE
THUNDERSTORMS ESPECIALLY FRI AFTERNOON/EVENING. SPC HAS 5% RISK OF
SEVERE STORMS SOUTHERN HALF FOR FRI/FRI EVE ALONG AND SOUTH OF A
TAYLORVILLE TO PARIS LINE. RAINFALL AMOUNTS BETWEEN A HALF AND THREE
QUARTER INCHES WITH LOCAL 1 INCH AMOUNTS POSSIBLE FROM THIS STORM
SYSTEM.

LONG TERM...SATURDAY THROUGH WEDNESDAY

EXTENDED MODELS HAVE TRENDED MORE PROGRESSIVE WITH UPPER LEVEL
TROF AND MOST MODELS NO LONGER CUTOFF AN UPPER LEVEL LOW IN THE
OHIO VALLEY THIS WEEKEND. SO CONTINUED TREND OF SHIFTING CHANCES
OF SHOWERS FURTHER EAST THIS WEEKEND AND LESS CLOUD COVER. CHANCE OF
SHOWERS CONTINUES SAT AND HIGHEST POPS IN EASTERN IL. CHANCES OF
SHOWERS MAINLY EAST OF CENTRAL/SE IL BY SUNDAY WITH PARTLY TO MOSTLY
SUNNY SKIES...MORE CLOUDS NEAR THE INDIANA BORDER. UPPER LEVEL RIDGE
OVER THE WESTERN STATES GRADUALLY NOSES INTO IL BY NEXT TUE/WED
BRINGING QUIET WEATHER WITH TEMPS MODIFYING FROM WEEKEND HIGHS IN
THE LOW TO MID 70S INTO THE UPPER 70S AND LOWER 80S BY TUE/WED.

KH

&&

.AVIATION...
ISSUED 645 AM CDT WED SEP 5 2012

A LINE OF SHOWERS AND THUNDERSTORMS NEAR IL RIVER AT PIA AIRPORT
WILL SPREAD SE TO BMI AIRPORT AROUND 12Z AND SHOULD FALL APART AS IT
REACHES I-72 BY MID MORNING. NNE WINDS OF 15-20 KTS WITH GUSTS OF
25-30 KTS TO OCCUR BEHIND THE OUTFLOW BOUNDARY AT PIA AND BMI NEXT
HOUR OR TWO. THESE WINDS ENHANCED BY A MESO-HIGH 1015 MB BY CLINTON
IA NEAR THE IA/IL MS RIVER BORDER WITH WEAKENING MCS. WILL NEED TO
WATCH TO SEE IF THIS OUTFLOW HOLDS TOGETHER LONG ENOUGH TO AFFECT
THE I-72 TAF SITES WHERE A WIND SHIFT MAY BE NEEDED THERE AS WELL
BY MID MORNING...BUT WITH WEAKER WIND SPEEDS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP DURING MID/LATE AFTERNOON OVER
CENTRAL IL AND CONTINUE INTO MID EVENING AND LAST LONGEST A DEC
AND CMI AS A COLD FRONT OVER THE UPPER MS VALLEY MOVES SE THROUGH
CENTRAL IL THIS EVENING. MVFR CEILINGS AND VISIBILITIES POSSIBLE
WITH THUNDERSTORMS AND COULD BE GUSTY WINDS AS WELL THOUGH TOO
EARLY TO PINPOINT THE TIMING OF THIS. CLEARING SKIES BEHIND THE
COLD FRONT OVERNIGHT WITH SOUTH WINDS 8-14 KTS TODAY TURNING NW BY
OVERNIGHT AND WEAKENING TO LESS THAN 10 KTS AS WEAK HIGH PRESSURE
OVER THE NORTHERN ROCKIES SETTLES INTO THE MS VALLEY THU MORNING.

KH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 5, 5:42 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
542 AM CDT WED SEP 5 2012

ILZ027>031-036>038-040>043-047>053-061100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY OCCUR TODAY UNTIL SUNSET.
THERE IS A SLIGHT CHANCE OF SEVERE STORMS EARLY THIS MORNING
ACROSS THE ILLINOIS RIVER VALLEY...AND ACROSS THE AREA FROM MID
AFTERNOON INTO EARLY EVENING. A FEW STORMS COULD PRODUCE DAMAGING
WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT
THROUGH FRIDAY EVENING. A FEW STORMS COULD BECOME STRONG SOUTH OF
I-72 FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF THE ILLINOIS RIVER
EARLY THIS MORNING...AND ACROSS THE AREA BETWEEN 2 PM AND 8 PM
TODAY.

ILZ044>046-054>057-061-061100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY FROM MID
AFTERNOON INTO MID EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
STORMS DURING THAT TIME. THE MAIN SEVERE WEATHER THREATS ARE
DAMAGING WINDS GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF
HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
A FEW THUNDERSTORMS COULD BECOME STRONG SOUTH OF I-72 FRIDAY
AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY.

ILZ062-063-066>068-071>073-061100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY LATE
THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS
DURING THAT TIME. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WIND
GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. A
FEW STORMS COULD BECOME STRONG FRIDAY AFTERNOON AND EVENING ACROSS
SOUTHEAST ILLINOIS WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM TODAY.

KH

In the hours before

Special weather statement, Sep 5, 5:32 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 AM CDT WED SEP 5 2012

ILZ027>029-036-051130-
FULTON-KNOX-PEORIA-STARK-
532 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON...SOUTHERN
KNOX...SOUTHWESTERN STARK AND WESTERN PEORIA COUNTIES UNTIL 630 AM
CDT...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JERSEY TO
AVON...MOVING SOUTHEAST AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  YATES CITY...
  FAIRVIEW...
  ELMWOOD...
  FARMINGTON...
  CANTON...

OTHER LOCATIONS AFFECTED INCLUDE...ST. AUGUSTINE...DELONG...
ELLISVILLE...MIDDLE GROVE...MARIETTA AND FIATT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4114 8992 4052 8990 4048 9045 4077 9045
TIME...MOT...LOC 1033Z 312DEG 35KT 4098 8978 4068 9040

SMITH
Special weather statement, Sep 5, 5:36 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
536 AM CDT WED SEP 5 2012

ILZ036-040-041-047-051130-
CASS-FULTON-MASON-SCHUYLER-
536 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...NORTHWESTERN CASS...
SCHUYLER AND WESTERN MASON COUNTIES UNTIL 630 AM CDT...

AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONDON MILLS TO 18
MILES SOUTHWEST OF DISCO...MOVING SOUTH AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CUBA...
  IPAVA...
  BROOKLYN...
  LEWISTOWN...
  VERMONT...
  LITTLETON...

OTHER LOCATIONS AFFECTED INCLUDE...SMITHFIELD...BERNADOTTE...WEINBERG
KING STATE PARK...TABLE GROVE...HUNTSVILLE AND DUNCAN MILLS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9091 4028 9046 4044 9045 4063 9001
      4012 9003 3991 9055 3998 9052 3997 9059
      4002 9062 4005 9068 4007 9068 4008 9071
      4010 9071 4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 1036Z 355DEG 35KT 4070 9032 4043 9129

SMITH
Special weather statement, Sep 5, 5:54 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 AM CDT WED SEP 5 2012

ILZ028>031-036>038-041-051200-
FULTON-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
554 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...EASTERN MASON...
MARSHALL...PEORIA...STARK...TAZEWELL...WESTERN MCLEAN AND WOODFORD
COUNTIES UNTIL 700 AM CDT...

AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TISKILWA TO
BRIMFIELD...MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  TRIVOLI...
  SPARLAND...
  LACON...
  HENRY...
  HANNA CITY...
  DUNLAP...

OTHER LOCATIONS AFFECTED INCLUDE...MONICA...DUNCAN...LAWN RIDGE...
KICKAPOO...SMITHVILLE AND BANNER.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4124 8964 4115 8963 4115 8933 4111 8933
      4111 8905 4093 8904 4093 8894 4092 8892
      4085 8892 4050 8927 4014 9001 4111 8994
      4116 8990 4116 8987 4118 8987 4124 8982
TIME...MOT...LOC 1054Z 299DEG 35KT 4126 8935 4082 8989

SMITH
Special weather statement, Sep 5, 5:56 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CDT WED SEP 5 2012

ILZ068-073-051130-
CRAWFORD-LAWRENCE-
556 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 630 AM CDT...

AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF VINCENNES...MOVING SOUTHEAST AT
15 MPH.

WINDS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LAWRENCE
AND SOUTHEASTERN CRAWFORD COUNTIES. IN ADDITION TO THE GUSTY WINDS...
TORRENTIAL RAINFALL WILL ACCOMPANY THE STORM.

LAT...LON 3870 8752 3868 8762 3899 8776 3902 8756
      3899 8756 3897 8752 3892 8751 3886 8754
      3885 8752 3882 8752 3879 8749 3874 8749
TIME...MOT...LOC 1055Z 306DEG 15KT 3874 8751

SMITH
Special weather statement, Sep 5, 7:26 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 AM CDT WED SEP 5 2012

ILZ041>043-048-050>053-051330-
CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON-
726 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...LOGAN...MENARD...
NORTHEASTERN MORGAN...NORTHERN CHRISTIAN...NORTHERN SANGAMON...
WESTERN DE WITT AND WESTERN MACON COUNTIES UNTIL 830 AM CDT...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...OR 10 MILES SOUTH OF MASON
CITY...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WILLIAMSVILLE...
  ELKHART...
  CORNLAND...
  LINCOLN...
  MOUNT PULASKI...
  CHESTNUT...

OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE AND
BROADWELL.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4019 8912 3982 8924 3984 9001 4023 8975
TIME...MOT...LOC 1226Z 283DEG 39KT 4007 8960

SMITH
Special weather statement, Sep 5, 7:31 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT WED SEP 5 2012

ILZ049>051-051330-
MORGAN-SANGAMON-SCOTT-
731 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHERN MORGAN AND
WESTERN SANGAMON COUNTIES UNTIL 830 AM CDT...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
PLEASANT PLAINS TO ALSEY...MOVING SOUTH AT 45 MPH.

WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LOAMI...
  FRANKLIN...
  CHATHAM...
  WAVERLY...
  DIVERNON...
  AUBURN...

OTHER LOCATIONS AFFECTED INCLUDE...LAKE JACKSONVILLE...GLASGOW...
SOUTH JACKSONVILLE...LYNNVILLE...FARMINGDALE AND BERLIN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3969 9064 3986 8969 3953 8960 3951 9001
      3952 9056
TIME...MOT...LOC 1231Z 338DEG 40KT 3983 8980 3955 9045

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:30 AM CDTSevere Thunderstorm WarningILXFulton, Knox60 min
Sep 5, 5:32 AM CDTSpecial Weather StatementILXKnox58 min
Sep 5, 5:36 AM CDTSpecial Weather StatementILXFulton, Schuyler54 min
Sep 5, 5:54 AM CDTSpecial Weather StatementILXMarshall, Mason, Peoria, Stark, Tazewell, Woodford66 min
Sep 5, 5:56 AM CDTSpecial Weather StatementILXLawrence34 min
Sep 5, 6:38 AM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler, Scott55 min
Sep 5, 7:26 AM CDTSpecial Weather StatementILXLogan, Menard64 min
Sep 5, 7:31 AM CDTSpecial Weather StatementILXMorgan, Sangamon, Scott59 min
Sep 5, 8:46 AM CDTSevere Thunderstorm WarningILXChristian, Shelby44 min
Sep 5, 9:52 AM CDTSevere Thunderstorm WarningILXClay, Effingham38 min
Sep 5, 10:03 AM CDTSpecial Weather StatementILXStark57 min
Sep 5, 10:31 AM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland59 min
Sep 5, 11:07 AM CDTSevere Thunderstorm WarningILXLawrence, Richland38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.